Experts: Trump’s ‘Deteriorating’ Vocab Could Signal Neurodegenerative Disease
Concerns are growing over President Donald Trump’s apparent cognitive decline as heads into the 2020 election hoping for
The International Business Times noted recently that experts picked up on signs of Trump’s downward spiral as early as 2017, when New York City psychologist Ben Michaelis told Stat News that the reduction in Trump’s linguistic sophistication has been hard to miss.
“In fairness to Trump, he’s 70 so some decline in his cognitive functioning over time would be expected,” he told the publication.
John Montgomery, also a psychologist in New York City, said Trump would need to undergo testing in order to determine the cause of his cognitive impairment, but he added that it is certainly clear the decline is taking place.
“I think it’s pretty safe to say that Trump has had significant cognitive decline over the years,” Montgomery said.
The two experts were joined in their observations by neuropsychologist Sterling Johnson from the University of Wisconsin, who “added that Trump’s difficulty in his use of language may also have something to do with the immense pressure” as president.
Regardless of the cause, it seems clear that matters are only getting worse for the president: Trump is often heard slurring words, mispronouncing words, and appearing to make up altogether new words, as well as repeating the same thought several times.
Most recently, internet users quickly picked up on Trump’s often dilated pupils, which potentially could have any of a number of causes; however, most seem to think the issue is related to drug use.
Dr. Jack Brown, an ophthalmologist with expertise in body language and nonverbal communication, wrote on Medium that the president’s pupils are often but intermittently dilated well beyond what one would expect given the lighting situations he is in.
“Trump’s enlarged pupils are much less likely a sign of a significant undiagnosed or undisclosed medical condition — and much more likely, a side effect of a drug/medication (one of a relatively small group of drugs),” Brown wrote.
Accompanying the dilated pupils is Trump’s constant sniffing and slurring during his speeches, which has also sparked concerns over possible drug use alongside the president’s apparent cognitive decline.